Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 268, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 15, 2011, 4:57 PM CDT for 5 counties in Tennessee. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2011, 4:57 PM CDT (21:57 UTC)
- Expired
- Jun 15, 2011, 5:45 PM CDT
- In force
- 48 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Cheatham County, TN, Davidson County, TN, Dickson County, TN, Hickman County, TN, Williamson County, TN
The radar
The Nashville radar (KOHX), 60 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 5:02 PM CDT | HAIL 1 | 4 Sw Dickson, TN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 11:52 AM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.0 hours before the alert went out and 284 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2133 J/kg
- Mixed-layer CIN
- -194 J/kg
- Mixed-layer LCL
- 1365 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
731 WUUS54 KOHX 152157 SVROHX TNC021-037-043-081-187-152245- /O.NEW.KOHX.SV.W.0268.110615T2157Z-110615T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 457 PM CDT WED JUN 15 2011 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN HICKMAN COUNTY IN MIDDLE TENNESSEE... NORTHWESTERN WILLIAMSON COUNTY IN MIDDLE TENNESSEE... SOUTHERN DICKSON COUNTY IN MIDDLE TENNESSEE... SOUTHWESTERN DAVIDSON COUNTY IN MIDDLE TENNESSEE... EXTREME SOUTH CENTRAL CHEATHAM COUNTY IN MIDDLE TENNESSEE... * UNTIL 545 PM CDT * AT 457 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR DICKSON...MOVING EAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... BURNS... FAIRVIEW... PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM WEDNESDAY EVENING FOR CENTRAL TENNESSEE. && LAT...LON 3608 8693 3590 8693 3589 8752 3608 8752 TIME...MOT...LOC 2157Z 269DEG 31KT 3599 8740 $$ FORECASTER: 31
2 follow-up statements
983 WWUS54 KOHX 152233 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 533 PM CDT WED JUN 15 2011 TNC021-037-043-081-152242- /O.CAN.KOHX.SV.W.0268.000000T0000Z-110615T2245Z/ HICKMAN TN-DICKSON TN-DAVIDSON TN-CHEATHAM TN- 533 PM CDT WED JUN 15 2011 ...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTH CENTRAL CHEATHAM...SOUTHWESTERN DAVIDSON...SOUTHERN DICKSON AND NORTHEASTERN HICKMAN COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED ACROSS THE WARNED AREA. LAT...LON 3598 8719 3592 8703 3590 8696 3590 8721 TIME...MOT...LOC 2232Z 297DEG 37KT 3587 8709 $$ TNC187-152245- /O.CON.KOHX.SV.W.0268.000000T0000Z-110615T2245Z/ WILLIAMSON TN- 533 PM CDT WED JUN 15 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL WILLIAMSON COUNTY UNTIL 545 PM CDT... AT 532 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF FAIRVIEW...OR 17 MILES SOUTHEAST OF DICKSON...MOVING SOUTHEAST AT 40 MPH. LOCATIONS IMPACTED INCLUDE... LAT...LON 3598 8719 3592 8703 3590 8696 3590 8721 TIME...MOT...LOC 2232Z 297DEG 37KT 3587 8709 $$ 31
468 WWUS54 KOHX 152237 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 537 PM CDT WED JUN 15 2011 TNC187-152247- /O.EXP.KOHX.SV.W.0268.000000T0000Z-110615T2245Z/ WILLIAMSON TN- 537 PM CDT WED JUN 15 2011 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL WILLIAMSON COUNTY WILL EXPIRE AT 545 PM CDT... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. LAT...LON 3598 8719 3592 8703 3590 8696 3590 8721 TIME...MOT...LOC 2237Z 297DEG 37KT 3585 8703 $$ 31
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 3:48 PM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, Jun 15, 3:48 PM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 348 PM CDT WED JUN 15 2011 .DISCUSSION... WATER VAPOR IMAGERY SHOWING WEAK UL TROUGH WORKING INTO THE REGION. AT THE SFC/LLS...WARM FRONT CONTINUES TO MOVE ACROSS THE MID-STATE... WHICH IS NOW JUST EAST OF BNA. GOOD INSTABILITY AND DECENT LL/ML FLOW MIXED IN FUELING ONGOING THUNDERSTORM DEVELOPMENT. OVERALL... STORMS PRODUCING AT OR BELOW 1 INCH HAIL...WITH WIND GUSTS BELOW 50KT. WEAK ML/UL TROUGH AND TRAILING COLD FRONT EXPECTED TO PUSH ACROSS LATER TONIGHT...WHICH WILL KEEP STRONG TO POSSIBLY ISOLATED SEVERE STORMS GOING WELL INTO THE EVENING AS GOOD INSTABILITY REMAINS AHEAD OF THESE FEATURES. LARGE HAIL LOOKS TO CONTINUE TO BE THE MAIN THREAT NORTH BUT THINGS HAVE WARMED BIGTIME ACROSS THE SOUTH...BREAKING INVERSION. WIND DAMAGE BECOMING INCREASINGLY POSSIBLE. ML/UL TROUGH AXIS WILL MOVE BY ON THURSDAY SETTING UP ANOTHER NORTHWEST FLOW REGIME ALOFT. AIRMASS WILL DRY SOME THURSDAY BUT CONVECTION DEVELOPING UPSTREAM THURSDAY NIGHT MAY AGAIN RIDE DOWN OVER THE CWA EARLY FRIDAY... BUT THEN BUILDING RIDGE WILL CUT INTO CONVECTION THROUGHOUT THE DAY. THUS STORMS LIKELY TO BE ISO-SCT AT BEST. ML/UL RIDGE AXIS GENERALLY HOLDS ACROSS THE MS RIVER THRU THE WEEKEND WHICH WILL LIMIT CONVECTION AND BRING ANOTHER HEAT WAVE TO THE AREA. ANY CONVECTION WILL BE VERY ISO AND TEMPS LIKELY TO CLIMB AS HIGH AS THE MID-UPR 90S. THESE TYPES OF CONDITIONS WILL CONTINUE INTO THE FIRST PART OF NEXT WEEK. BY WEDNESDAY...A BETTER CHANCE FOR PCPN AND SLIGHTLY COOLER TEMPS ARE ON TAP AS A ML/UL TROUGH APPROACHES. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 66 91 69 92 / 30 05 20 30 CLARKSVILLE 65 90 69 91 / 10 05 20 30 CROSSVILLE 62 84 64 84 / 60 10 20 30 COLUMBIA 67 92 69 93 / 30 05 20 20 LAWRENCEBURG 67 92 69 93 / 50 05 20 20 WAVERLY 65 91 69 93 / 20 05 20 20 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 07
Hazardous weather outlook, Jun 15, 5:27 AM CDT, 11 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 527 AM CDT WED JUN 15 2011 TNZ005>011-022>034-056>066-075-077>080-093>095-161030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 527 AM CDT WED JUN 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MIDDLE TENNESSEE TODAY. MOISTURE WILL INCREASE ALONG A FRONTAL SYSTEM TODAY. AN ORGANIZED AREA OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO DEVELOP IN MIDDLE TENNESSEE THIS AFTERNOON. SOME STORMS COULD BECOME SEVERE WITH DAMAGING WINDS...LARGE HAIL POSSIBLE AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A WARM FRONT WILL MOVE NORTH ACROSS THE REGION FRIDAY. WARM AND UNSTABLE CONDITIONS COULD GENERATE ISOLATED SEVERE THUNDERSTORMS ON FRIDAY. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 04
In the hours before
Local storm report, Jun 15, 3:23 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
323 PM CDT WED JUN 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 PM HAIL 10 NW NASHVILLE 36.27N 86.91W
06/15/2011 E1.00 INCH DAVIDSON TN TRAINED SPOTTER
&&
BBOYDLocal storm report, Jun 15, 3:26 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
326 PM CDT WED JUN 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL NASHVILLE 36.17N 86.78W
06/15/2011 M2.00 INCH DAVIDSON TN TRAINED SPOTTER
HAIL OCCURRED AT HARDING ROAD AND INTERSTATE 24.
&&
STEIGERWALDTLocal storm report, Jun 15, 3:35 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
335 PM CDT WED JUN 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM FUNNEL CLOUD 8 SW NASHVILLE 36.09N 86.89W
06/15/2011 DAVIDSON TN AIRPLANE PILOT
OBSERVED AT EDWIN WARNER PARK
&&
STEIGERWALDTLocal storm report, Jun 15, 3:50 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
350 PM CDT WED JUN 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL 4 S NASHVILLE 36.11N 86.78W
06/15/2011 M2.50 INCH DAVIDSON TN TRAINED SPOTTER
OBSERVED AT CRIEVE HALL IN NASHVILLE
&&
STEIGERWALDTLocal storm report, Jun 15, 4:37 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
437 PM CDT WED JUN 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND DMG 7 NNW MURFREESBORO 35.95N 86.44W
06/15/2011 RUTHERFORD TN LAW ENFORCEMENT
TREES DOWN ACROSS MUCH OF NORTHWESTERN RUTHERFORD COUNTY.
&&
21Local storm report, Jun 15, 4:43 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
443 PM CDT WED JUN 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL 8 WSW COALMONT 35.29N 85.84W
06/15/2011 E1.00 INCH GRUNDY TN TRAINED SPOTTER
OBSERVED AT PELHAM
&&
STEIGERWALDTThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 10:03 AM CDT | Severe Thunderstorm Warning | OHX | Fentress, Jackson, Overton, Pickett, Putnam | 57 min |
| Jun 15, 11:02 AM CDT | Severe Thunderstorm Warning | OHX | Jackson, Putnam, Smith | 28 min |
| Jun 15, 11:06 AM CDT | Severe Thunderstorm Warning | OHX | Grundy | 24 min |
| Jun 15, 11:42 AM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Fentress, Overton, Putnam | 63 min |
| Jun 15, 11:54 AM CDT | Severe Thunderstorm Warning | OHX | Fentress, Pickett | 15 min |
| Jun 15, 11:59 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Sumner, Trousdale, Williamson, Wilson | 61 min |
| Jun 15, 1:11 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, DeKalb, Rutherford, Smith, Williamson, Wilson | 49 min |
| Jun 15, 1:58 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Davidson, DeKalb, Rutherford, Williamson, Wilson | 62 min |
| Jun 15, 2:10 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Cumberland, DeKalb, Van Buren, Warren, White | 65 min |
| Jun 15, 2:27 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Houston, Montgomery, Robertson, Stewart | 33 min |
| Jun 15, 2:32 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lewis, Maury | 28 min |
| Jun 15, 2:57 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Houston, Montgomery, Robertson | 63 min |
| Jun 15, 3:02 PM CDT | Severe Thunderstorm Warning | OHX | Marshall, Maury | 28 min |
| Jun 15, 3:06 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Sumner, Williamson, Wilson | 54 min |
| Jun 15, 3:21 PM CDT | Severe Thunderstorm Warning | OHX | Grundy | 19 min |
| Jun 15, 3:27 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Sumner, Wilson | 63 min |
| Jun 15, 3:48 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Lewis, Maury, Perry, Wayne | 27 min |
| Jun 15, 3:59 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Maury, Williamson | 16 min |
| Jun 15, 4:13 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 32 min |
| Jun 15, 4:16 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Maury | 29 min |
| Jun 15, 4:24 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys | 36 min |
| Jun 15, 4:32 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Grundy | 28 min |
| Jun 15, 4:44 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Van Buren, Warren, White | 31 min |
| Jun 15, 4:46 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 29 min |
| Jun 15, 4:48 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lewis, Maury | 13 min |
| Jun 15, 4:55 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 35 min |
| Jun 15, 4:59 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Grundy | 31 min |
| Jun 15, 5:11 PM CDT | Severe Thunderstorm Warning | OHX | Marshall, Maury, Williamson | 34 min |
| Jun 15, 5:23 PM CDT | Severe Thunderstorm Warning | OHX | Williamson | 37 min |
| Jun 15, 5:26 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson | 14 min |
| Jun 15, 5:43 PM CDT | Severe Thunderstorm Warning | OHX | Humphreys | 32 min |
| Jun 15, 5:47 PM CDT | Flash Flood Warning | OHX | Dickson, Hickman, Humphreys, Williamson | 3 hr |
| Jun 15, 5:50 PM CDT | Flash Flood Warning | OHX | Grundy | 3 hr |
| Jun 15, 6:09 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys | 19 min |
| Jun 15, 6:46 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 18 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.